Sign in to follow this  
Followers 0

Strange Seroquel Side Effect?

13 posts in this topic

Posted (edited)

I'm not usually plagued with the more "unusual" side effects of medications (just the usual ones like eating all the food in my fridge), but I have had something really weird happen to me since starting seroquel a month ago.

I smell much better. I can smell everything. Things I never could smell before. Like my cat's breath from three feet away. Like the smell of a dirty dish left in the sink overnight. Like the smell of my son's sheets (they really need to be laundered tomorrow). I don't like it, because everything smells bad to me. Do I really live in a smelly house???

Along these same lines, because smell is directly related to taste, the things I taste are different. Dishes I used to love taste flat to me, like they need more salt or acid or brightness. Soda burned the top of my mouth (really, it was weird) but that has went away. I think I'm a lousy cook now because I don't know how to make food taste good to my palate.

Has anyone heard of this/had this happen? Or is this not related to the seroquel. It's the only thing I've changed in months.

Edited by gizmo

Share this post


Link to post
Share on other sites

Posted

How weird. I'm sure 'change of taste' is probably listed in the side-effects somewhere, but I've personally never heard of it actually happening.

Under normal circumstances, the first words out of my mouth would usually be, 'Are you pregnant?' but I don't think that applies here...

Share this post


Link to post
Share on other sites

Posted

That sounds pretty odd...but we are on CrazyBoards :)! I didn't experience this at all.

crow66

Share this post


Link to post
Share on other sites

Posted

I think I know what you mean,

although my Seroquel use is lengthy,

I constantly smell different things,

it's like traces of what produced it

still around.

I can sense changes in my body

chemistry,acidic or a sharp odor

maybe the meds change mine,

Going out side ,I can smell all kinds of things,

I attribute the hightened sense

to my years in the forest

or the ocean,lots to smell on the beach

like maybe a melted sealion.

picture that.

S

Share this post


Link to post
Share on other sites

Posted

a symptom of a lot of drugs is sinusitis

the seroquel might not have this affect on you,

meaning that your sinus has cleared for the first time in a long time allowing you to smell and taste like everybody else

just trying to put logical reasoning to it, just my idea is all :)

Share this post


Link to post
Share on other sites

Posted

seroquel didn't give me that particular side effect - but i had it on SSRIs, and now again on lithium. it's the damned smell of things....ugh. the first thing to go is eggs, every time.

Share this post


Link to post
Share on other sites

Posted

Never heard of that side effect, or experienced it. I actually have the opposite effect. Seroquel causes me to have a stuffy nose and my sense of smell is poor as a reult

Share this post


Link to post
Share on other sites

Posted

Hmmm. Despite having a permanently stuffy head my sense of smell is really acute. Topamax screwed my sense of taste royally and when I started the lamotrigine my taste changed again (most notably, all wine now tastes horrifying to me).

There's a really fascinating book about how smell works called The Emperor of Scent, by Chandler Burr, that actually touches upon curing a woman's anosmia with Depakote...

Share this post


Link to post
Share on other sites

Posted

Under normal circumstances, the first words out of my mouth would usually be, 'Are you pregnant?' but I don't think that applies here...

Lol, you scared me enough with this statement that I went out and spent $12 on a pregnancy test this morning! Even though I have an IUD. Even though my sex life is non existant. Even though I haven't had my period in over 15 months. (thank the IUD and risperdal for that).

Thank goodness it was negative :)

Share this post


Link to post
Share on other sites

Posted

I get that way when I'm manic. Is your mood stable? Just a thought.

Share this post


Link to post
Share on other sites

Posted

I'm experiencing that on the Topamax. Not as badly as what you are describing, though. Don't know what to recommend, I'm afraid... I've had to stop drinking fizzy drinks, though.

Share this post


Link to post
Share on other sites

Posted

I just thought of something...Seroquel has a antihistamine effect. Maybe things are just more open?

crow66

Share this post


Link to post
Share on other sites

Posted (edited)

Under normal circumstances, the first words out of my mouth would usually be, 'Are you pregnant?' but I don't think that applies here...

Lol, you scared me enough with this statement that I went out and spent $12 on a pregnancy test this morning! Even though I have an IUD. Even though my sex life is non existant. Even though I haven't had my period in over 15 months. (thank the IUD and risperdal for that).

Thank goodness it was negative :)

Oh god! I didn't mean to scare you, I'm sorry!

It was more a joke than anything, but at least you don't have to worry about that part now, lol.

Edited by Recluse

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0